Alert archive / California / Wind Advisories in 2010
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 3, 2010, 4:14 AM PST for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Mar 3, 2010, 6:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2010, 4:14 AM PST (12:14 UTC)
- In effect from
- Mar 3, 2010, 6:00 PM PST
- Expired
- Mar 4, 2010, 2:46 PM PST
- In force
- 21 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS75 KVEF 031214 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 414 AM PST WED MAR 3 2010 ...STRONG AND GUSTY SOUTHWEST WINDS WILL IMPACT THE SPRING MOUNTAINS AND RED ROCK CANYON TONIGHT... .AS A STRONG AREA OF LOW PRESSURE MOVES INTO WESTERN NEVADA TONIGHT. A BAND OF STRONG SOUTHWEST TO WEST WINDS WILL SAG SOUTH ACROSS SOUTHERN NEVADA TONIGHT THROUGH MID MORNING THURSDAY. NVZ019-032300- /O.NEW.KVEF.WI.Y.0006.100304T0200Z-100304T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- 414 AM PST WED MAR 3 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * TIMING...GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP AFTER 6 PM THIS EVENING AND CONTINUE THROUGH 10 AM PST ALONG THE EAST AND NORTHEAST SLOPES OF THE SPRING MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER ELEVATIONS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
5 follow-up statements
882 WWUS75 KVEF 032307 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PST WED MAR 3 2010 .AS A STRONG AREA OF LOW PRESSURE MOVES INTO WESTERN NEVADA TONIGHT...A BAND OF STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP IN SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TONIGHT THROUGH THURSDAY EVENING. NVZ020-040630- /O.EXB.KVEF.WI.Y.0006.100304T1200Z-100304T1800Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 307 PM PST WED MAR 3 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN PORTION OF THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 4 AM THURSDAY MORNING AND CONTINUE THROUGH 10 AM PST ON THE WEST SIDE OF THE LAS VEGAS VALLEY. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO 45 MPH ARE EXPECTED FROM NEAR THE KYLE CANYON EXIT IN THE NORTHWEST LAS VEGAS VALLEY TO CENTENNIAL HILLS...TO WESTERN SUMMERLIN AND THE MOUNTAINS EDGE AREAS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR STRONG GUSTY WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-525-040630- /O.EXB.KVEF.WI.Y.0006.100304T1800Z-100305T0300Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 307 PM PST WED MAR 3 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 10 AM PST THURSDAY MORNING AND CONTINUE THROUGH 7 PM PST. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER ELEVATIONS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES OR THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ522-040630- /O.EXA.KVEF.WI.Y.0006.100304T0200Z-100304T1800Z/ DEATH VALLEY NATIONAL PARK- 307 PM PST WED MAR 3 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN PORTION OF DEATH VALLEY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 6 PM THIS EVENING AND CONTINUE THROUGH 10 AM PST. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED IN THE HIGHER ELEVATIONS AND MOUNTAINS IN DEATH VALLEY. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN DEATH VALLEY SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ019-040630- /O.CON.KVEF.WI.Y.0006.100304T0200Z-100304T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- 307 PM PST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * TIMING...GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP AFTER 6 PM THIS EVENING AND CONTINUE THROUGH 10 AM PST ALONG THE EAST AND NORTHEAST SLOPES OF THE SPRING MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER ELEVATIONS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
988 WWUS75 KVEF 040539 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 939 PM PST WED MAR 3 2010 .A STRONG AREA OF LOW PRESSURE WILL MOVE INTO WESTERN NEVADA TONIGHT AND INTO UTAH THURSDAY. A BAND OF STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP IN SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TONIGHT THROUGH THURSDAY AFTERNOON. NVZ019-041500- /O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- 939 PM PST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * TIMING...GUSTY DOWNSLOPE WINDS ARE EXPECTED TONIGHT THROUGH 10 AM PST THURSDAY ALONG THE EAST AND NORTHEAST SLOPES OF THE SPRING MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS AT THE HIGHER ELEVATIONS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ522-041500- /O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ DEATH VALLEY NATIONAL PARK- 939 PM PST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR HIGHER ELEVATIONS OF DEATH VALLEY NATIONAL PARK. * TIMING...GUSTY WINDS ARE EXPECTED TONIGHT THROUGH 10 AM PST THURSDAY. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED IN THE HIGHER ELEVATIONS AND MOUNTAINS IN DEATH VALLEY. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN DEATH VALLEY SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ020-041500- /O.CON.KVEF.WI.Y.0006.100304T1200Z-100304T1800Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 939 PM PST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST THURSDAY FOR THE WEST SIDE OF THE LAS VEGAS VALLEY. * TIMING...GUSTY WINDS ARE EXPECTED TO DEVELOP AFTER 4 AM THURSDAY MORNING AND CONTINUE THROUGH 10 AM PST ON THE WEST SIDE OF THE LAS VEGAS VALLEY. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO 45 MPH ARE EXPECTED FROM NEAR THE KYLE CANYON EXIT IN THE NORTHWEST LAS VEGAS VALLEY TO CENTENNIAL HILLS...TO WESTERN SUMMERLIN AND THE MOUNTAINS EDGE AREAS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR STRONG GUSTY WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-525-041500- /O.CON.KVEF.WI.Y.0006.100304T1800Z-100305T0300Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 939 PM PST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR NORTHWEST SAN BERNARDINO COUNTY AND THE MORONGO BASIN. * TIMING...GUSTY WINDS ARE EXPECTED MUCH OF THE NIGHT BUT THE STRONGEST WIDESPREAD WINDS ARE EXPECTED AFTER 10 AM PST THURSDAY MORNING THROUGH 7 PM PST. * WINDS...SOUTHWEST TO WEST WINDS GUSTING ARE 50 MPH ARE EXPECTED ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER ELEVATIONS. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES OR THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
832 WWUS75 KVEF 041211 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 411 AM PST THU MAR 4 2010 .A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEVADA TODAY. A BELT OF STRONG SOUTHWEST TO WEST WINDS WILL SAG SOUTH ACROSS SOUTHERN NEVADA THIS MORNING...THEN SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA THIS AFTERNOON. CAZ522-041315- /O.CAN.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ DEATH VALLEY NATIONAL PARK- 411 AM PST THU MAR 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR DEATH VALLEY NATIONAL PARK. A STRONG BELT OF WEST WINDS HAS SAGGED SOUTH AND WILL BE OVER SAN BERNARDINO COUNTY TODAY. THE THREAT OF HIGH WINDS HAS PASSED AND THE ADVISORY HAS BEEN CANCELLED. $$ CAZ523-525-042015- /O.EXT.KVEF.WI.Y.0006.100304T1211Z-100305T0300Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 411 AM PST THU MAR 4 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN. * TIMING...STRONG AND GUSTY WEST WINDS EXPECTED MUCH OF THE DAY. * WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH DURING THE DAY. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ019-041800- /O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- 411 AM PST THU MAR 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE SPRING MOUNTAINS AND THE FAR WESTERN AREAS OF THE LAS VEGAS VALLEY. * TIMING...GUSTY DOWNSLOPE WINDS DEVELOPED AROUND 3 AM IN RED ROCK CANYON. THE PEAK WIND GUST SO FAR HAS BEEN 46 MPH. A PERIOD OF STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH 10 AM PST. * WINDS...SOUTHWEST TO WEST WINDS GUSTING TO AT LEAST 50 MPH ARE WILL CONTINUE IN RED ROCK CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS AT THE HIGHER ELEVATIONS. LOCALIZED HIGHER WIND GUSTS IN EXCESS OF 40 MPH COULD OCCUR NEAR THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ020-041800- /O.CON.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 411 AM PST THU MAR 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE LAS VEGAS VALLEY. * TIMING...GUSTY DOWNSLOPE WINDS DEVELOPED AROUND 3 AM IN RED ROCK CANYON. THE PEAK WIND GUST SO FAR HAS BEEN 46 MPH. A PERIOD OF STRONG AND GUSTY WEST WINDS WILL CONTINUE ALONG THE WESTERN PERIPHERY OF THE LAS VEGAS VALLEY NEAR THE SPRING MOUNTAINS THROUGH 10 AM PST. * WINDS...SOUTHWEST TO WEST WIND GUSTS TO 45 MPH. * IMPACTS...THE AREAS MOST LIKELY TO BE IMPACTED INCLUDE AREAS FROM CENTENNIAL HILLS IN THE NORTHWEST...TO MOUNTAINS EDGE IN THE SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
967 WWUS75 KVEF 041759 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PST THU MAR 4 2010 NVZ019-041900- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- 959 AM PST THU MAR 4 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. WIND GUSTS ARE EXPECTED TO DROP BELOW 40 MPH AFTER 10 PM AND SPEEDS WILL CONTINUE TO DECREASE TO BETWEEN 20 AND 30 MPH THIS AFTERNOON. THE PEAK WIND GUST RECORDED AT RED ROCK CANYON WAS 53 MPH AT 534 AM PST. $$ NVZ020-041900- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-100304T1800Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 959 AM PST THU MAR 4 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. WIND GUSTS BETWEEN 20 AND 30 MPH CAN BE EXPECTED IN THE WESTERN FOOTHILLS THROUGH EARLY AFTERNOON THEN SPEEDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND EVENING. $$ CAZ523-525-050000- /O.CON.KVEF.WI.Y.0006.000000T0000Z-100305T0300Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 959 AM PST THU MAR 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS AND THE MORONGO BASIN. * TIMING...STRONG AND GUSTY WEST WINDS EXPECTED MUCH OF THE DAY. * WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO50 MPH DURING THE DAY. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JA
632 WWUS75 KVEF 042246 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PST THU MAR 4 2010 CAZ523-525-050000- /O.CAN.KVEF.WI.Y.0006.000000T0000Z-100305T0300Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 246 PM PST THU MAR 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN IN SAN BERNARDINO COUNTY. WIND GUSTS HAVE DECREASED BELOW 40 MPH THIS AFTERNOON AND WILL REMAIN BETWEEN 25 AND 35 MPH THROUGH EARLY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:55 AM PST, 19 minutes earlier.
Area forecast discussion, Mar 3, 3:55 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 AM PST WED MAR 3 2010
.SYNOPSIS...THE NEXT IN A SERIES OF STORM SYSTEMS WILL MOVE INTO
NORTHERN CALIFORNIA TODAY. THE LOW WILL THEN TRACK EAST ACROSS
CENTRAL NEVADA THURSDAY PRODUCING RAIN AND SNOW SHOWERS MAINLY
ACROSS THE NORTHERN PORTION OF THE AREA. GUSTY WEST TO SOUTHWEST
WINDS WILL ALSO OCCUR THROUGH THURSDAY. ANOTHER STRONG LOW WILL THEN
BRING A GOOD CHANCE OF RAIN OR SNOW TO MUCH OF THE DESERT SOUTHWEST
OVER THE WEEKEND.
&&
.SHORT TERM...FOR THE MOST PART TODAY...OUR FORECAST AREA WILL BE
BETWEEN SYSTEMS. FIRST SHORTWAVE IS EXITING EAST CENTRAL NEVADA AT
THIS TIME WITH STRONGER LOW LYING OFF THE NORTHERN CALIFORNIA COAST.
LOW WILL SLOWLY MOVE SOUTHEAST OVER NORTHERN CALIFORNIA THIS
AFTERNOON WITH LEADING EDGE OF PRECIPITATION REACHING EXTREME
NORTHWEST INYO COUNTY. THE LOW WILL THEN MOVE DUE EAST ACROSS
CENTRAL NEVADA THURSDAY. LITTLE HAS CHANGED FROM LAST SEVERAL
NIGHTS.
BEST MOISTURE AND LIFT WILL BE CONCENTRATED AROUND THE LOW CENTER.
HIGHEST POPS WILL BE ACROSS CENTRAL NEVADA LATE TONIGHT AND
THURSDAY. THE CHANCE OF SHOWERS THEN TAPERS OFF AS ONE MOVES SOUTH
WITH A SLIGHT CHANCE ACROSS CENTRAL AND SOUTHERN CLARK COUNTY. ANY
NEW SNOW ACCUMULATIONS STILL WILL BE BORDERING ON ADVISORY CRITERIA
TONIGHT AND THURSDAY. CURRENT ZONES INDICATE UP TO 4 INCHES IN THE
SOUTHERN SIERRA ABOVE 7000 FEET TONIGHT AND UP TO 3 INCHES ACROSS
SOUTH CENTRAL NEVADA ABOVE 5000 FEET THURSDAY. AS THE SNOW LEVEL
LOWER WE COULD ALSO SEE ACCUMULATIONS UP TO AN INCH DOWN TO 4000
FEET. THUNDERSNOW REMAINS A POSSIBILITY TO OUR NORTH AS MODELS STILL
INDICATED NEGATIVE LI'S TONIGHT AND TOMORROW.
OTHER ISSUE WILL BE THE WIND. OFFICE RUN HI-RESOLUTION MODELS
INDICATE STRONG WINDS ALONG THE CREST OF THE SOUTHERN SIERRA...THEN
EAST ACROSS DEATH VALLEY AND INTO THE SPRING MOUNTAIN THIS AFTERNOON
THROUGH MID-MORNING THURSDAY. THE POTENTIAL OF SOME DOWNSLOPE WINDS
IN THE LEE OF THE SPRING MOUNTAINS EXISTS TONIGHT. SO HAVE GONE
AHEAD AND ISSUED A WIND ADVISORY FROM 6 PM UNTIL 10 AM THURSDAY.
ELSEWHERE...LATEST MODEL GUIDANCE INDICATES STRONGER WEST TO
SOUTHWEST WINDS ACROSS THE HIGH DESERT OF SAN BERNARDINO
COUNTY...NORTHWEST ARIZONA AND PARTS OF CLARK COUNTY THURSDAY. THE
CURRENT ADVISORY MAY NEED TO BE EXPANDED TO INCLUDE SOME OF THOSE
AREAS.
CONDITIONS WILL QUICKLY IMPROVE THURSDAY NIGHT AS THE LOW MOVES INTO
THE CENTRAL ROCKIES AND A SHORTWAVE RIDGE QUICKLY SLIDES ACROSS THE
GREAT BASIN FRIDAY. LEADING EDGE OF THE PRECIPITATION SHIELD MAY
REACH THE FAR WESTERN ZONE FRIDAY NIGHT AS THE NEXT LOW DROPS SOUTH
ALONG THE CALIFORNIA COAST.
.LONG TERM...GENERALLY GOOD AGREEMENT NOW BETWEEN MODELS FOR THE
WEEKEND STORM. MODELS HAVE THE LOW CENTERED ALONG THE SOUTH CENTRAL
CAL COAST EARLY SATURDAY AND THEN MOVE IT INTO SOUTHERN CALIFORNIA
THAT EVENING. THE STORM THEN IS FORECAST TO PROGRESS EAST ACROSS THE
AREA OVER THE NEXT 24 TO 30 HRS. THE GFS IS INITIALLY SLIGHTLY
FASTER THAN THE ECMWF DUE TO A UPSTREAM KICKER MOVING INTO THE
PACIFIC NW BUT THE EC EVENTUALLY CATCHES UP EAST OF THE AREA. THE
MOISTURE FIELDS WITH THIS SYSTEM ARE NOT OVERLY IMPRESSIVE WITH MOST
AREAS WITHIN THE CWA LIKELY TO SEE A QUARTER INCH OR LESS BUT THERE
COULD BE SOME LOCALLY HEAVIER AMOUNTS UP TO A HALF INCH OR SO. MOST
OF THE AREA WILL SEE GUSTY SOUTH WINDS SOMETIME OVER THE WEEKEND BUT
WIDESPREAD WINDY CONDITIONS ARE NOT ANTICIPATED. NEXT WEEKS FORECAST
IS MURKY AT BEST. THE ECMWF BRINGS A STRONG LOW ACROSS THE EASTERN
PACIFIC MONDAY AND INTO SOUTHERN CALIFORNIA TUESDAY WHILE THE GFS
FORECASTS FLAT...DRY NORTHWEST FLOW ACROSS THE SAME AREA. WILL LEAVE
IT AT THAT FOR NOW AND JUST LOAD CLIMO POPS AS AN ACKNOWLEDGMENT OF
THE ECMWF SOLUTION.
&&
.AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS 10-15 KTS AND
OCCASIONALLY GUSTY TODAY. SOME DECREASE IN WIND EXPECTED OVERNIGHT
BUT WILL INCREASE AGAIN THURSDAY TO 10-20KTS AND GUSTY OUT OF THE
SOUTH-SOUTHWEST. FEW CLOUDS AROUND 10K FT THROUGH THE REST OF THE
NIGHT WITH OCCASIONAL HIGH CLOUDS DURING THE DAY. A COLD FRONT
APPROACHES THE VALLEY THURSDAY MORNING WITH GUSTY SOUTHWEST WINDS
EXPECTED AHEAD OF THE FRONT. SHOWERS MAY DEVELOP IN THE LOCAL MTNS
TONIGHT AND THURSDAY WITH AN ISOLATED SHOWER POSSIBLE IN THE VALLEY
AS WELL.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FEW-SCT CLOUDS FROM 10-14K FT WITH OCCASIONAL HIGH
CLOUDS FOR MUCH OF TODAY. INCREASING CLOUDS IN THE SIERRA AND ACROSS
THE NORTHERN ZONES THIS AFTERNOON AND OVERNIGHT WITH SHOWERS
DEVELOPING IN THE SIERRA LATE THIS AFTERNOON AND OVER THE NORTHERN
ZONES TONIGHT. OCCASIONAL MOUNTAIN OBSCURATIONS ARE EXPECTED.
SOUTHERLY WINDS 10-15 KTS AND OCCASIONALLY GUSTY THIS MORNING BUT
INCREASING ACROSS THE WEST THIS AFTERNOON BECOMING 15-25KTS WITH
HIGHER GUSTS. A COLD FRONT MOVES ACROSS THE AREA THURSDAY BRINGING
GUSTY SOUTHWEST WINDS TO THE AREA AHEAD OF THE FRONT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY FOR
NVZ019.
AZ...NONE.
CA...NONE.
&&
PIERCE/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 2, 4:41 AM PST, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PST TUE MAR 2 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-031000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 441 AM PST TUE MAR 2 2010 /541 AM MST TUE MAR 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT OF HAZARDOUS WEATHER IS LOW AT THIS TIME. A WEAK STORM SYSTEM WILL PRODUCE LIGHT SHOWERS ACROSS WESTERN INYO COUNTY THIS AFTERNOON. THE SHOWERS WILL THEN SPREAD EAST ACROSS SOUTH CENTRAL NEVADA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER AND COLDER STORM SYSTEM WILL MOVE ACROSS CENTRAL NEVADA THURSDAY. SHOWERS WILL DEVELOP ACROSS NORTHERN INYO AND ESMERALDA COUNTIES WEDNESDAY NIGHT THE SPREAD EAST ACROSS SOUTHERN NEVADA AND INTO NORTHERN MOHAVE COUNTY THURSDAY. THE SNOW LEVEL WILL LOWER TO BETWEEN 3500 AND 4000 FEET. NEW SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE NORTH OF A LINE FROM FROM BISHOP TO CALIENTE. ELSEWHERE...GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS THE MOJAVE DESERT. THERE WILL BE A BREAK BETWEEN STORMS THURSDAY NIGHT AND FRIDAY. THERE CONTINUES TO BE SOME DIFFERENCES IN MODELS FOR THE WEEKEND. HOWEVER...TIMING DIFFERENCES ASIDE THERE IS AGREEMENT THAT ANOTHER SIGNIFICANT PRECIPITATION EVENT WILL TAKE PLACE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
Nearby
Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.